Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this snow advisory at Nov 23, 2007, 3:27 AM CST for 6 counties in Kansas. It took effect at Nov 23, 2007, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2007, 3:27 AM CST (09:27 UTC)
- In effect from
- Nov 23, 2007, 6:00 PM CST
- Expired
- Nov 24, 2007, 5:36 AM CST
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KICT 230927 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 327 AM CST FRI NOV 23 2007 ...FIRST ACCUMULATING SNOWFALL OF WINTER SEASON EXPECTED TONIGHT... .AN UPPER LEVEL DISTURBANCE WILL EJECT OUT OF THE SOUTHWESTERN STATES ACROSS KANSAS TONIGHT. WITH A COLD CANADIAN AIRMASS ALREADY ENTRENCHED ACROSS THE REGION...THIS SYSTEM WILL SPREAD ACCUMULATING SNOW ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT. HOLIDAY WEEKEND TRAVELERS SHOULD BE PREPARED FOR SLIPPERY...SNOW COVERED ROADS IN THE ADVISORY AREA. KSZ032-033-047-048-050-231730- /O.NEW.KICT.SN.Y.0004.071124T0000Z-071124T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 327 AM CST FRI NOV 23 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY. SNOW WILL DEVELOP NORTHEASTWARD INTO CENTRAL KANSAS TOWARD EVENING AND WILL BECOME WIDESPREAD ACROSS THE AREA TONIGHT. THE SNOW MAY BE MODERATE INTENSITY AT TIMES...WITH EXPECTED SNOWFALL ACCUMULATIONS AROUND 2 INCHES POSSIBLE BY LATE TONIGHT. THE SNOW IS EXPECTED TO TAPER OFF DURING THE EARLY MORNING HOURS SATURDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JMC
5 follow-up statements
000 WWUS43 KICT 231742 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1142 AM CST FRI NOV 23 2007 ...FIRST ACCUMULATING SNOWFALL OF WINTER SEASON EXPECTED TONIGHT... .AN UPPER LEVEL DISTURBANCE WILL EJECT OUT OF THE SOUTHWESTERN STATES ACROSS KANSAS TONIGHT. WITH A COLD CANADIAN AIRMASS ALREADY ENTRENCHED ACROSS THE REGION...THIS SYSTEM WILL SPREAD ACCUMULATING SNOW ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT. HOLIDAY WEEKEND TRAVELERS SHOULD BE PREPARED FOR SLIPPERY...SNOW COVERED ROADS IN THE ADVISORY AREA. KSZ032-033-047-048-050-240145- /O.CON.KICT.SN.Y.0004.071124T0000Z-071124T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1142 AM CST FRI NOV 23 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY. SNOW WILL DEVELOP NORTHEASTWARD INTO CENTRAL KANSAS TOWARD EVENING AND WILL BECOME WIDESPREAD ACROSS THE AREA TONIGHT. THE SNOW MAY BE MODERATE INTENSITY AT TIMES...WITH EXPECTED SNOWFALL ACCUMULATIONS AROUND 2 INCHES POSSIBLE BY LATE TONIGHT. THE SNOW IS EXPECTED TO TAPER OFF DURING THE EARLY MORNING HOURS SATURDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ES
000 WWUS43 KICT 232105 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 305 PM CST FRI NOV 23 2007 ...FIRST ACCUMULATING SNOWFALL OF WINTER SEASON EXPECTED TONIGHT... .AN UPPER LEVEL DISTURBANCE WILL EJECT OUT OF THE SOUTHWESTERN STATES ACROSS KANSAS TONIGHT. WITH A COLD CANADIAN AIRMASS ALREADY ENTRENCHED ACROSS THE REGION...THIS SYSTEM WILL SPREAD ACCUMULATING SNOW ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT. HOLIDAY WEEKEND TRAVELERS SHOULD BE PREPARED FOR SLIPPERY...SNOW COVERED ROADS IN THE ADVISORY AREA. KSZ032-033-047-048-050-240515- /O.CON.KICT.SN.Y.0004.071124T0000Z-071124T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 305 PM CST FRI NOV 23 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... SNOW...DEVELOPING NORTHEASTWARD ACROSS CENTRAL KANSAS WILL BECOME WIDESPREAD ACROSS THE AREA TONIGHT. THE SNOW MAY BE MODERATE INTENSITY AT TIMES...WITH EXPECTED SNOWFALL ACCUMULATIONS AROUND 2 INCHES POSSIBLE BY LATE TONIGHT. THE SNOW IS EXPECTED TO TAPER OFF DURING THE EARLY MORNING HOURS SATURDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ELDER
000 WWUS43 KICT 240142 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 742 PM CST FRI NOV 23 2007 KSZ067-241200- /O.EXA.KICT.SN.Y.0004.000000T0000Z-071124T1200Z/ RENO- INCLUDING THE CITY OF...HUTCHINSON 742 PM CST FRI NOV 23 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. SNOW WILL PERSIST THROUGHOUT THE REMAINDER OF THE EVENING. PERIODS OF MODERATE OR HEAVY SNOW ARE EXPECTED. TOTAL ACCUMULATIONS WILL AVERAGE AROUND 2 INCHES...HOWEVER ISOLATED HIGHER AMOUNTS ARE LIKELY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ032-033-047-048-050-241200- /O.CON.KICT.SN.Y.0004.000000T0000Z-071124T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 742 PM CST FRI NOV 23 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. PERIODS OF MODERATE SNOW WILL PERSIST UNTIL MIDNIGHT...WITH LIGHT SNOW OR FLURRIES AFTER MIDNIGHT. TOTAL ACCUMULATIONS WILL AVERAGE AROUND 2 INCHES...HOWEVER ISOLATED HIGHER AMOUNTS ARE LIKELY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HOWERTON
000 WWUS43 KICT 240935 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 335 AM CST SAT NOV 24 2007 KSZ032-033-047-048-050-067-241200- /O.CON.KICT.SN.Y.0004.000000T0000Z-071124T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 335 AM CST SAT NOV 24 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. PERIODS OF LIGHT SNOW WILL PERSIST THROUGH THE EARLY MORNING HOURS ACROSS THE ADVISORY AREA. ADDITIONAL ACCUMULATIONS MAY APPROACH ONE HALF INCH...WITH STORM TOTAL ACCUMULATIONS AVERAGING AROUND 2 TO 3 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KLEINSASSER
000 WWUS43 KICT 241136 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 536 AM CST SAT NOV 24 2007 KSZ032-033-047-048-050-067-241245- /O.CAN.KICT.SN.Y.0004.000000T0000Z-071124T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 536 AM CST SAT NOV 24 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE SNOW ADVISORY. AREAS OF LIGHT SNOW AND FLURRIES WILL CONTINUE ACROSS THE AREA THROUGH THE MORNING HOURS...BUT ADDITIONAL SNOW ACCUMULATIONS WILL REMAIN LIGHT. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED. $$ KLEINSASSER
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this snow advisory went out at Nov 23, 3:08 AM CST, 19 minutes earlier.
Area forecast discussion, Nov 23, 3:08 AM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 308 AM CST FRI NOV 23 2007 .DISCUSSION... MAIN FORECAST CHALLENGES: SNOW POTENTIAL/AMOUNTS TONIGHT...FOLLOWED BY PRECIPITATION CHANCES/TYPES WITH TWO MORE STORM SYSTEMS IN THE SUNDAY TO THURSDAY TIMEFRAME. TODAY-SATURDAY: UPPER LOW SPINNING OVER NW AZ EARLY THIS AM PROGGED TO OPEN UP AND SHEAR NEWD INTO KS LATER TODAY INTO TONIGHT...WHILE ADDITIONAL SHORTWAVE ENERGY DIGS DEEP INTO THE SOUTHWEST/NRN MEXICO. AS THIS WAVE EJECTS OUT...IT WILL INDUCE DEEP-LAYER (290-315K) INSENTROPIC ASCENT FROM LATE THIS AFTERNOON INTO THE NIGHTTIME HOURS...ALTHOUGH THE MODELS CURTAIL THE ISENTROPIC LIFT AFTER 06Z. THE NAM-WRF HAS COME MORE IN LINE WITH THE GFS OVER THE PAST SEVERAL RUNS REGARDING SNOWFALL POTENTIAL IN CENTRAL/SOUTH CENTRAL KS. THE 06Z NAM IS NOW HOLDING ONTO LIFT PAST MIDNIGHT IN CENTRAL KS LIKELY DUE TO AN AREA OF MID-LEVEL FN CONVERGENCE. THE DEEPEST MOISTURE AND LIFT INTO THE DENDRITIC LAYER IS PROGGED IN THE NW THIRD OF OUR FORECAST AREA TONIGHT. CONFIDENCE IS HIGH IN LOW-END (2) SNOW ADVISORY CRITERIA BEING MET ROUGHLY NW OF A LYONS TO GLENDALE LINE. SE OF THIS LINE...CONFIDENCE IS HIGH IN RECEIVING UP TO 1 OF ACCUMULATION IN CENTRAL AND SOUTH CENTRAL KS...WITH LITTLE/NO ACCUMULATION IN SERN KS. EXPECTING A DECREASE IN CLOUDINESS FROM NW-SE ACROSS THE AREA SAT BEHIND THIS WAVE. TEMPERATURES SLIGHTLY COLDER THAN NORMAL THRU THE PERIOD. SUNDAY-THURSDAY: AFOREMENTIONED SYSTEM DIGGING INTO NRN MEXICO SATURDAY THEN PROGGED TO EJECT OUT ACROSS CENTRAL TX SUNDAY...INTO THE MIDDLE MISSISSIPPI VALLEY SUN NIGHT INTO MONDAY. DEFORMATION ZONE ON NW PERIPHERY OF THIS UPPER LOW LOOKS TO BRUSH ACROSS SERN KS SUN NGT-MON. THERMAL PROFILES/PARTIAL THICKNESSES BOTH LOOK LIKE MAINLY A RAIN EVENT FOR SERN KS...BUT CANNOT RULE OUT PRECIPITATION ENDING AS SNOW IF THE UPPER LOW COMES OUT A BIT MORE WRAPPED UP (STRONGER) THAN THE LATEST RUNS SHOW. HAVE INCREASED POPS ACROSS SERN KS TO 50% SUN NGT. TEMPERATURES EXPECTED TO BE AROUND NORMAL MON-TUES GIVEN PACIFIC AIRMASS AHEAD OF NEXT STORM SYSTEM DUE IN WED-THUR. 00Z ECMWF WAS THE MOST PROGRESSIVE WITH THIS UPPER TROF COMING OUT OF THE WESTERN STATES ACROSS THE PLAINS...WITH THE 00Z UKMET THE DEEPEST/SLOWEST...AND THE 00Z GFS IN BETWEEN. SEVERAL OF THE GFS ENSEMBLES WERE FAVORING THE DEEPER UKMET SO WILL BE INTERESTING TO SEE WHAT LATER MODELS SHOW. AGAIN...NO POLAR AIRMASS INTRUSIONS ARE PROGGED SO THIS COULD BE A MOSTLY RAIN EVENT WITH PERHAPS A CHANCE OF SNOW MIXING IN ON THE BACK SIDE OF THE STORM. BASED ON MODEL DIFFERENCES AND DECENT GFS ENSEMBLE SPREAD...UNCERTAINTY WITH THIS STORM REMAINS HIGH AND FORECAST CONFIDENCE LOW. SO NO SIGNIFICANT CHANGES WERE MADE TO THE GOING FORECAST WHICH SHOWS A CHANCE OF RAIN WED-THURS...WITH RAIN POSSIBLY MIXED WITH SNOW IN CENTRAL KS THURS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 40 26 42 25 / 20 60 10 10 HUTCHINSON 39 26 41 24 / 30 70 10 10 NEWTON 41 27 41 25 / 20 60 10 10 ELDORADO 40 28 42 24 / 10 50 10 10 WINFIELD-KWLD 40 28 44 25 / 10 50 10 10 RUSSELL 37 24 37 20 / 50 80 10 10 GREAT BEND 36 24 38 20 / 50 80 10 10 SALINA 41 26 41 23 / 30 70 10 10 MCPHERSON 41 26 41 24 / 30 70 10 10 COFFEYVILLE 41 27 46 26 / 0 20 10 10 CHANUTE 41 25 45 25 / 10 20 10 10 IOLA 42 25 45 25 / 10 20 10 10 PARSONS-KPPF 41 26 45 27 / 10 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY FOR KSZ032-033-047-048-050. &&
Hazardous weather outlook, Nov 22, 3:46 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 346 PM CST THU NOV 22 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 346 PM CST THU NOV 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL BRING A CHANCE OF MEASURABLE SNOWFALL TO CENTRAL AND PORTIONS OF SOUTH-CENTRAL KANSAS LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. AT THIS TIME IT APPEARS AN INCH OR TWO OF SNOW ACCUMULATION WILL BE POSSIBLE OVER CENTRAL KANSAS...WITH LESS THAN AN INCH GENERALLY ALONG THE TURNPIKE. ONLY A DUSTING IS ANTICIPATED FOR SOUTHEAST KANSAS. A MIX OF RAIN AND SNOW WILL BE POSSIBLE ON SUNDAY NIGHT ACROSS SOUTHEAST KANSAS...AS ANOTHER STORM SYSTEM MOVES NORTHEAST OUT OF THE SOUTHERN PLAINS. SNOW ACCUMULATION IS NOT ANTICIPATED AT THIS TIME. A WINTRY MIX OF PRECIPITATION COULD AFFECT MAINLY CENTRAL KANSAS BY LATE WEEK...AS YET ANOTHER STORM SYSTEM APPROACHES THE REGION. CONSIDERABLE UNCERTAINTY REMAINS WITH THIS SYSTEM...SO PLEASE STAY TUNED FOR LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/KLEINSASSER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.